Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 3, 2018, 5:37 PM CDT for Hayes County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2018, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 3, 2018, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
County Hayes County, NE
The radar
The Goodland radar (KGLD), 130 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 262 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 1873 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
456 WWUS83 KLBF 032237 SPSLBF Special Weather Statement National Weather Service North Platte NE 537 PM CDT FRI AUG 3 2018 NEZ070-032315- Hayes NE- 537 PM CDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES COUNTY UNTIL 615 PM CDT... At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Hayes Center. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Hayes County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4042 10109 4042 10132 4054 10131 4054 10109 TIME...MOT...LOC 2237Z 181DEG 4KT 4050 10121 $$ CDC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:40 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 3, 3:40 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 340 PM CDT Fri Aug 3 2018 .SHORT TERM...(This evening through Saturday) Issued at 340 PM CDT Fri Aug 3 2018 An upper level disturbance, moving through WY this afternoon, should fire off one or two areas of thunderstorms and possibly a QLCS extending north and south across a good portion of ncntl Nebraska. The SREF shows modest mid level frontogenesis ahead of the disturbance and the models show precipitable water increasing to 1.5- 1.75 inches. Model soundings indicate most of this water will be loaded into the 700-300mb layer; potentially producing strong to severe wind gusts with weak winds aloft. Gusty winds and heavy rainfall have been added to the forecast for a few hours this afternoon and this evening. The convective arrangement should exit ncntl Nebraska early Saturday morning. A weaker upper air disturbance should form off the Laramie Range 18z-21z Saturday afternoon. Isolated to scattered thunderstorm development is expected across ern WY which should move east into wrn Nebraska. It is believed the convection this afternoon and this evening will produce a stable meso high which will limit storm coverage to isolated or low-end scattered across wrn Nebraska. The model consensus shows precipitable water falling to around 1 inch and the CAMS models such as the HREF, NAM12 and NAMnest support the forecast for low POPs. .LONG TERM...(Saturday night through Friday) Issued at 340 PM CDT Fri Aug 3 2018 Not sure about the forcing and stability Saturday evening. Winds aloft at 500mb increase to 40-50kt which might be too strong for storm development given the limited instability that could be in place with the wake of tonight's storms. The NAM and GFS show a disturbance moving into Nebraska Saturday which would provide forcing. The Bulk Richardson number in the NAM is favorable for storm development and there is a stationary front draped across ncntl Nebraska in both the NAM and GFS models. The model consensus suggests just an isolated/low-end scattered thunderstorm chances. The better moisture appears to lie across eastern Nebraska as suggested by the ECM. The models show very good moisture return east of highway 83 Sunday with precipitable water increasing to over 1.5 inches again. Winds aloft at 500mb remain strong at 40-50kt and sufficient elevated instability is shown by the NAM for thunderstorms. No significant height falls are shown by the models but cold air aloft is producing steep lapse rates become steep of over 7C/km. The models suggested a chance POP associated with a cold front and a southward propagating MCS. No significant rain chances are expected Monday and beyond. Just isolated chances. The upper level flow will transition to northwest flow without moisture return. H850mb winds become south but remain very weak. The GFS indicates the deeper moisture would remain sequestered across the Midsouth as a result of a stationary front. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1220 PM CDT Fri Aug 3 2018 Timing of convection initiation will be the main forecast challenge this evening. A couple areas of development likely with one in and near KVTN and one in southwest Nebraska, likely expanding to include the KLBF TAF site by late afternoon into early evening. Gusty winds look like a likely aviation threat with any storms that develop this afternoon. Initiation for both areas look to be in the 20-22Z time frame, however some weak convection has already initiated south of KVTN late this morning. Believe the convection in north central Nebraska will have less coverage area than in the southwest, and also clear the KVTN area earlier than TSRA in the KLBF area. Mainly VFR conditions outside of convective activity however. A more prominent wind shift to the northwest will occur in the north central part of the state after the passage of the storms and associated trough by Saturday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Stoppkotte
Hazardous weather outlook, Aug 3, 3:41 PM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 341 PM CDT Fri Aug 3 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-042045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 341 PM CDT Fri Aug 3 2018 /241 PM MDT Fri Aug 3 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms capable of gusty winds are likely this evening, generally along and east of a line from Ogallala to Mullen to Valentine. A few severe storms may develop capable of wind damage, large hail and very heavy rainfall. The area of concern for these storms is generally east of a line from Big Springs to Hyannis and Merriman. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Isolated thunderstorms are possible across western and north central Nebraska Saturday afternoon and Saturday night. There is a marginal threat for severe storms across all of western and north central Nebraska. Large hail and damaging winds are possible. Thunderstorms are possible Sunday and Sunday night across all of western and north central Nebraska. There is a marginal risk for severe storms with large hail and damaging winds being the main severe threats. Thunderstorms are possible, at times, Monday through Wednesday night. At this time, the risk of severe weather is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 3 and 9 pm today along and east of a line from Big Springs to Hyannis and Merriman. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 3, 5:37 PM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 537 PM CDT FRI AUG 3 2018 NEZ070-032315- Hayes NE- 537 PM CDT FRI AUG 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAYES COUNTY UNTIL 615 PM CDT... At 537 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Hayes Center. This storm was nearly stationary. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Hayes County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4042 10109 4042 10132 4054 10131 4054 10109 TIME...MOT...LOC 2237Z 181DEG 4KT 4050 10121 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:42 PM CDT | Special Weather Statement | LBF | Brown | 48 min |
| Aug 3, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 40 min |
| Aug 3, 6:16 PM CDT | Areal Flood Advisory | LBF | Hayes | 3 hr |
| Aug 3, 6:18 PM CDT | Areal Flood Advisory | LBF | Hayes | 3 hr |
| Aug 3, 6:30 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| Aug 3, 6:34 PM CDT | Special Weather Statement | LBF | Thomas | 41 min |
| Aug 3, 6:38 PM CDT | Special Weather Statement | LBF | Brown | 52 min |
| Aug 3, 6:42 PM CDT | Special Weather Statement | LBF | Perkins | 48 min |
| Aug 3, 6:46 PM CDT | Special Weather Statement | LBF | Chase, Hayes | 44 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.